Alert archive / Minnesota / Frost Advisories in 2007

Frost Advisory 1, NWS Twin Cities, MN

September 11, 20077 counties in Wisconsin; 13 counties in Minnesota

NWS Twin Cities, MN issued this frost advisory at Sep 11, 2007, 2:04 PM CDT for 7 counties in Wisconsin; 13 counties in Minnesota. It took effect at Sep 12, 2007, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2007, 2:04 PM CDT (19:04 UTC)
In effect from
Sep 12, 2007, 3:00 AM CDT
Expired
Sep 12, 2007, 9:00 AM CDT
In force
6 hr
Issued by
NWS Twin Cities, MN

Counties Anoka County, MN, Benton County, MN, Chisago County, MN, Isanti County, MN, Kanabec County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMPX 111904
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
204 PM CDT TUE SEP 11 2007

...FROST ADVISORY FOR PORTIONS OF CENTRAL AND EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT AND WEDNESDAY MORNING...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN FROM THE WEST TONIGHT. WINDS WILL BECOME
LIGHT LATE THIS EVENING AND OVERNIGHT AND COMBINE WITH THE DRY
AIRMASS TO ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S.
AREAS OF FROST WILL BE POSSIBLE ACROSS THE ENTIRE ADVISORY
AREA...ESPECIALLY IN OUTLYING AREAS. THE AREAS AT GREATEST RISK ARE
ALONG AND NORTH OF A LINE FROM LONG PRAIRIE TO ST. CLOUD TO ELK
RIVER TO ANDOVER TO MENOMONIE TO EAU CLAIRE. 

MNZ042>045-049>053-058-059-061-063-WIZ014>016-023-025-027-028-
120315-
/O.NEW.KMPX.FR.Y.0001.070912T0800Z-070912T1400Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-
DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...
AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
204 PM CDT TUE SEP 11 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY. 

COLD CANADIAN HIGH PRESSURE WILL BUILD INTO CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN FROM THE WEST TONIGHT. WINDS WILL BECOME
LIGHT LATE THIS EVENING AND OVERNIGHT AND COMBINE WITH THE DRY
AIRMASS TO ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S.
AREAS OF FROST WILL BE POSSIBLE ACROSS THE ENTIRE ADVISORY
AREA...ESPECIALLY IN OUTLYING AREAS. THE AREAS AT GREATEST RISK ARE
ALONG AND NORTH OF A LINE FROM LONG PRAIRIE TO ST. CLOUD TO ELK
RIVER TO ANDOVER TO MENOMONIE TO EAU CLAIRE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MDB
2 follow-up statements
000 
WWUS73 KMPX 120200
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
900 PM CDT TUE SEP 11 2007

...FROST ADVISORY FOR MUCH OF CENTRAL AND EAST CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN LATE TONIGHT AND WEDNESDAY MORNING...

.CANADIAN HIGH PRESSURE WILL SETTLE OVER MINNESOTA AND WESTERN
WISCONSIN TONIGHT. LIGHT WINDS...COUPLED WITH CLEAR SKIES AND DRY
AIR...WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE
30S BY DAYBREAK WEDNESDAY. AREAS OF FROST WILL OCCUR LATE TONIGHT...
ESPECIALLY IN OUTLYING AREAS. THE AREAS AT GREATEST RISK ARE ALONG
AND NORTH OF THE INTERSTATE 94 CORRIDOR. 

MNZ042>045-049>053-058-059-061-063-WIZ014>016-023-025-027-028-
121000-
/O.CON.KMPX.FR.Y.0001.070912T0800Z-070912T1400Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-
DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...
AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
900 PM CDT TUE SEP 11 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY. 

CANADIAN HIGH PRESSURE WILL SETTLE OVER MINNESOTA AND WESTERN
WISCONSIN TONIGHT. LIGHT WINDS...COUPLED WITH CLEAR SKIES AND DRY
AIR...WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MIDDLE
30S BY DAYBREAK WEDNESDAY. AREAS OF FROST WILL OCCUR LATE TONIGHT...
ESPECIALLY IN OUTLYING AREAS. THE AREAS AT GREATEST RISK ARE ALONG
AND NORTH OF THE INTERSTATE 94 CORRIDOR. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

RAH
000 
WWUS73 KMPX 120839
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
339 AM CDT WED SEP 12 2007

...FROST ADVISORY FOR MUCH OF CENTRAL AND EAST CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN THIS MORNING...

.CANADIAN HIGH PRESSURE SETTLED IN ACROSS MINNESOTA AND WESTERN
WISCONSIN OVERNIGHT. ATTENDANT LIGHT WINDS...CLEAR SKIES...AND DRY
AIR WILL ALLOW TEMPERATURES TO CONTINUE FALLING INTO THE LOWER TO
MIDDLE 30S THIS MORNING. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY
IN OUTLYING AREAS...AND ALONG AND NORTH OF THE INTERSTATE 94
CORRIDOR.


MNZ042>045-049>053-058-059-061-063-WIZ014>016-023-025-027-028-
121400-
/O.CON.KMPX.FR.Y.0001.000000T0000Z-070912T1400Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-ANOKA-WASHINGTON-POLK-BARRON-RUSK-ST. CROIX-
DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...BLAINE...STILLWATER...
AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...
BLOOMER...EAU CLAIRE...ALTOONA
339 AM CDT WED SEP 12 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

CANADIAN HIGH PRESSURE SETTLED IN ACROSS MINNESOTA AND WESTERN
WISCONSIN OVERNIGHT. ATTENDANT LIGHT WINDS...CLEAR SKIES...AND DRY
AIR WILL ALLOW TEMPERATURES TO CONTINUE FALLING INTO THE LOWER TO
MIDDLE 30S THIS MORNING. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY
IN OUTLYING AREAS...AND ALONG AND NORTH OF THE INTERSTATE 94
CORRIDOR.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
LS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 11, 5:34 AM CDT, 8 hours 30 minutes earlier.

Area forecast discussion, Sep 11, 5:34 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 AM CDT TUE SEP 11 2007

.DISCUSSION... ISSUED EARLIER AT 326 AM CDT...
NEAR TERM WEATHER PROBLEMS ARE WIND AND TEMPERATURES. SURFACE FRONT
MOVING THROUGH EAST CENTRAL MN AT THIS TIME. LINE OF -SHRA
ASSOCIATED WITH THE FRONT...BUT SHOULD EXIT WC WISCONSIN BY 12Z.
STRONG SHORT WAVE MOVING THROUGH MN...WITH DARKENING NOTED BEHIND
TROUGH AXIS/VORT ON WATER VAPOR IMAGERY...DIGGING SOUTHEAST ACROSS
THE AREA. MAY BE A BIT DEEPER/STRONGER THAN MODELS INDICATE. SHOULD
SEE CAA SC MOVE ACROSS THE NORTHEAST CWA THIS MORNING...THEN MOVE
OUT BY EVENING. STRONG NORTHWEST WINDS ASSOCIATED WITH
TROUGH...SHOULD DIMINISH FROM WEST TO EAST BY LATE AFTERNOON/EARLY
EVENING. WILL SEE SOME GUSTS AROUND 35 MPH ESPECIALLY LATE THIS
MORNING ACROSS THE EASTERN AREA...AS BEST PRESSURE RISES MOVE
THROUGH THE NORTHEAST. TEMPERATURES WILL BE TRICKY...WITH LITTLE
RECOVERY EXPECTED AFTER 12Z OVER THE NORTHWEST CWA. STILL WILL MIX
AND WITH SUNSHINE...LOWER 60S STILL POSSIBLE IN THE SOUTH.

COLD...SURFACE HIGH MOVES INTO MINNESOTA TONIGHT. WITH LIGHT WINDS
AND A CLEAR TO PARTLY CLOUDY SKY...TEMPERATURES SHOULD BE ABLE TO
PLUMMET OVERNIGHT...ESPECIALLY OVER THE NORTHEAST CWA. SOME LOW-
MID 30S LIKELY HERE BY EARLY WED MORNING. WILL MENTION PATCHY
FROST THIS REGION AFTER MIDNIGHT. NEXT SYSTEM FAST ON ITS HEELS.
00Z GFS HAS TRENDED FRONT A LITTLE FASTER THAN PREVIOUS RUN. 00Z
NAM IN LINE WITH 12Z GFS...12Z ECMWF AND 03Z SREF. WILL FOLLOW NAM
MOVEMENT FOR NOW. THIS SHOULD RESULT IN STRONG WAA DEVELOPING
WEDNESDAY NIGHT...WITH COLD FRONT MOVING INTO WC MN BY 12Z THU.
STRONG MOISTURE TRANSPORT...THETA-E ADVECTION PATTERN AND SOME
Q-VECTOR CONVERGENCE/FORCING MOVING THROUGH DURING THE NIGHT AS
WELL. WILL HOLD ONTO 20 POPS NORTHEAST QUAD AFTER 06Z. MAY SEE
TEMPERATURES SLOWLY RISE WEST...AS SOUTHERLY FLOW DEVELOPS AND
SOME CLOUDS MOVE IN.

FRONT WILL EXIT INTO WESTERN WISCONSIN AFTER 18Z THU...SO WILL
CONTINUE TREND OF CHANCE POPS HERE INTO THE AFTERNOON. SHOULD SOME
THUNDER ASSOCIATED WITH SYSTEM AS WELL...AS SOME SURFACE BASED
CAPE NOTED AND QUITE UNSTABLE ALOFT AHEAD OF FRONT. NEXT SHOT AT
FROST COMING FRIDAY NIGHT/SATURDAY MORNING AS ANOTHER LARGE
SURFACE HIGH MOVES ACROSS THE NORTHERN PLAINS. INDICATIONS
THEREAFTER IS A SLOW WARMING TREND AS RIDGING ALOFT BEGINS TO
DEVELOP BY EARLY NEXT WEEK.

&&

.AVIAITION.../12Z TAF ISSUANCE/
CDFNT HAD MOVED THROUGH MOST OF TAF SITES BY 12Z THIS MORNING. PRES
FALL AND RISE COUPLET WAS OVER THE UPPER MIDWEST THIS MORNING. WATER
VAPOR IMAGERY SHOWED A DRY PUNCH...MOVING INTO CNTRL MN AND WESTERN
GREAT LAKES.  SFC WINDS WERE ALREADY BLOWING AT 15 TO 25 MPH WITH
GUSTS AROUND 35 MPH AT KPKD OR JUST NORTH OF OUR NORTHERN TAF SITES.
WINDS ARE EXPECTED TO INCREASE OVER THE UPPER MIDWEST BEFORE NOON.
SKIES HAD MOMENTARILY CLEARED...BUT SHOULD CLOUD OVER AS COLD AIR
STRATOCUMULUS CLOUDS BETWEEN 3000-5000 FEET AGL SPILL SOUTHEAST OVER
INTO KMSP AND SATELLITES AIRPORTS...KSTC...KRNH AND KEAU THIS MRNG.
CLOUDS EXPECTED TO BREAKUP OR BECOME SCATTERED AS DRIER AIR QUICKLY
FILTER OVER THE UPPER MIDWEST.  SFC WNDS DIMINISHING THIS AFTERNOON.
SKIES BECOMING MOSTLY CLEAR.  SOME PATCHY FOG OR RADIATIONAL FOG
FORMING AT KSTC...KRNH AND KEAU DURING THE OVERNIGHT AND EARLY
WEDNESDAY MORNING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JVM/DWE
Hazardous weather outlook, Sep 11, 3:54 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
354 AM CDT TUE SEP 11 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
354 AM CDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE OVER PORTIONS OF EAST CENTRAL MINNESOTA
AND WEST CENTRAL WISCONSIN LATE TONIGHT...AS A COLD HIGH PRESSURE
AREA SETTLES OVER THE AREA. AREAS MOST PRONE TO FROST WOULD BE
EAST OF A LINE FROM ST CLOUD AND LITTLE FALLS...TO ANOKA...NEW
RICHMOND AND EAU CLAIRE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA LATE THURSDAY. A
COLD HIGH PRESSURE AREA WILL SETTLE OVER MINNESOTA FRIDAY NIGHT
WITH A CHANCE OF FROST OVER A WIDER AREA BY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Frost Advisories in Minnesota, 2007Frost Advisories in Wisconsin, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.